MAUDE Adverse Event Report: MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT

MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH SYNCHRONY; COCHLEAR IMPLANT
Model Number MI1210 SYNCHRONY ST
Medical Device Problem Code Migration (4003)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/23/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The device has been explanted and should be returned to the manufacturer for evaluation.When available, a device failure analysis will be submitted as a follow up report.
 
Event or Problem Description
A revision surgery to reposition the implant housing was performed on (b)(6) 2025.It seems that the electrode array was pulled out of cochlea during this surgery.On (b)(6) 2025 a second revision surgery was done to re-insert the electrode array, however, 1 channel was damaged and the surgeon decided to re-implant the user with a new device.The user will be reactivated as soon as possible.
 
Additional Manufacturer Narrative
Additional information: according to the information received from the field the recipient underwent a revision surgery to re-position the stimulator housing.During the surgery the electrode array was accidentally pulled out of cochlea.A second surgery to re-insert the electrode was performed, however the device was inadvertently damaged and the user was re-implanted within this surgery.The concerned device has not been received for investigation yet.
 
Event or Problem Description
A revision surgery to reposition the implant housing was performed on (b)(6) 2025.It seems that the electrode array was pulled out of cochlea during this surgery.On (b)(6) 2025 a second revision surgery was done to re-insert the electrode array, however, 1 channel was damaged and the surgeon decided to re-implant the user with a new device.
 
Event or Problem Description
 
Additional Manufacturer Narrative
Conclusion: according to the information received from the field the recipient underwent a revision surgery to re-position the stimulator housing.During the surgery the electrode array was accidentally pulled out of cochlea.A second surgery to re-insert the electrode was performed, however the device was inadvertently damaged and the user was re-implanted within this surgery.The damage was confirmed during device investigation.This is a final report.

Brand Name
SYNCHRONY
Common Device Name
COCHLEAR IMPLANT
Manufacturer (Section D)
MED-EL ELEKTROMEDIZINISCHE GERAETE GMBH
innsbruck
AU 
Manufacturer Contact
laura simonotti
fuerstenweg 77a
innsbruck 6020
AU   6020
57788
MDR Report Key21947825
Report Number9710014-2025-00393
Device Sequence Number9056079
Product Code MCM
UDI-Device Identifier09008737331870
UDI-Public(01)09008737331870
Combination Product (Y/N)N
Initial Reporter CountryIT
PMA/510(K) Number
P000025
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Device Explanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/18/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date02/18/2023
Device Model NumberMI1210 SYNCHRONY ST
Was Device Available for Evaluation? Device Returned to Manufacturer
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/23/2025
Supplement Date Received by Manufacturer04/23/2025
04/23/2025
Initial Report FDA Received Date05/02/2025
Supplement Report FDA Received Date07/02/2025
08/18/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age55 YR
Patient SexMale